Thunderstorm Wind, Boone
- When
- May 10, 7:50 PM CST
- Where
- Boone County, Columbia
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.950, -92.333
Emergency Management officials reported roof shingles blown off a home.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 10, 7:45 PM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
845 PM CDT SAT MAY 10 2003
CDFNT AT 01Z EXTDS FM NERN MO SWWD THRU CNTRL MO TO SWRN MO. SVR WX
THREAT TO END WITH CD FROPA...SO WL BEGIN HACKING AWAY AT TOR
WATCHES #344 AND #349 AS THIS FNT MOVS THRU.
ON OTHER ITEMS...VERY STG CAA WL FLW FROPA...AND NOTING THAT TEMPS
DID NOT GET MUCH ABV 50 F ACRS NEB WHERE SC DECK EXISTED MOST OF THE
DAY BHND FNT. MAY NEED TO TRIM MIN TEMPS TNGT AS WELL AS MAX TEMPS
ON SUN A LTL MORE ON A LATE EVNG UPDATE.
.STL...FLOOD WATCH ENTIRE CWA TNGT.
TORNADO WATCH #344 TIL 04Z NRN TWO-THIRDS OF CWA
TORNADO WATCH #349 TIL 07Z RMNDR OF CWA
TESILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1230 PM CDT SAT MAY 10 2003 ...SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS INCLUDING TORNADOES EXPECTED THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT FOR THE ENTIRE REGION INCLUDING QUINCY...HANNIBAL...JEFFERSON CITY... COLUMBIA...THE ST LOUIS METRO AREA...CARLINVILLE...CENTRALIA... SALEM...CHESTER AND FARMINGTON. THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE REGION THROUGH THIS AFTERNOON...WITH THE CONTINUED POTENTIAL THAT THESE STORMS COULD BECOME SEVERE. THE GREATEST RISK FOR SEVERE WEATHER WILL OCCUR AS A COLD FRONT MOVES THROUGH CENTRAL MISSOURI THIS AFTERNOON AS WELL AS EASTERN MISSOURI AND ADJACENT PARTS OF WEST CENTRAL AND SOUTHWEST ILLINOIS THIS EVENING. THIS IS A PARTICULARLY DANGEROUS SITUATION WITH THE POTENTIAL THAT A FEW OF THESE SUPERCELL THUNDERSTORMS WILL PRODUCE LARGE AND DAMAGING TORNADOES...HAIL LARGER THAN BASEBALL SIZE...AND DAMAGING WINDS IN EXCESS OF 70 MPH. IN ADDITION...THE ENTIRE AREA REMAINS UNDER A FLOOD WATCH THROUGH TONIGHT. REMAIN ALERT AND STAY TUNED TO NOAA WEATHER RADIO AS WELL AS COMMERCIAL RADIO AND TELEVISION STATIONS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTER A REST SUNDAY THROUGH TUESDAY...THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND THURSDAY AS THE NEXT STORM SYSTEM MOVES INTO THE MIDWEST. .SPOTTER INFORMATION STATEMENT... REPORTS FROM SPOTTERS HAVE BEEN GREATLY APPRECIATED DURING THE PAST WEEK. SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) BRITT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
738 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM 3N LIBERTY IL TORNADO
05/10/03 ADAMS DEBRIS REPORTED. REPORTED
BY SEVERE WEATHER
SPOTTERS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
748 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM 3NW KELLERVILLE IL TORNADO
05/10/03 ADAMS REPORTED BY SEVERE
WEATHER SPOTTERS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
752 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM CANTON MO WIND DAMAGE
05/10/03 LEWIS COUNTY MARKET GROCERY
STORE COMPLETELY
DESTROYED AND CULVER
STOCKTON COLLEGE
SUSTAINED DAMAGE TO
BUILDINGS. PUBLIC REPORT.
0740 PM 2S CLAYTON IL TORNADO
05/10/03 ADAMS REPORTED BY ADAMS COUNTY
EMERGENCY MANAGEMENT
AGENCY.
0745 PM 1SW MOUND STATION IL TORNADO
05/10/03 BROWN REPORTED BY BROWN COUNTY
SHERIFFS DEPARTMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM 4W MT STERLING IL TORNADO
05/10/03 BROWN REPORTED BY ILLINOIS
STATE POLICE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
806 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 5W ST. ROSE IL WIND DAMAGE
05/10/03 CLINTON TWO 6 INCH LIMBS DOWNED
FROM TREE. REPORTED BY
SEVERE WEATHER SPOTTERS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
840 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM ALMA IL 0.75 INCH HAIL
05/10/03 MARION REPORTED BY MARION COUNTY
SHERIFFS DEPARTMENT.The St Louis radar (KLSX), 146 km away, was scanning. The volume nearest the first event began at 01:52 UTC.
1 thunderstorm wind. Local standard time, as filed.
Emergency Management officials reported roof shingles blown off a home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5358435.